Universidad Complutense de Madrid
E-Prints Complutense

Robust tests for the equality of two normal means based on the density power divergence

Impacto

Downloads

Downloads per month over past year

Basu, A. and Mandal, A. and Martin, N. and Pardo Llorente, Leandro (2015) Robust tests for the equality of two normal means based on the density power divergence. Metrika, 78 (5). pp. 611-634. ISSN 0026-1335

[img] PDF
Restringido a Repository staff only

872kB
[img]
Preview
PDF
366kB

Official URL: http://link.springer.com/article/10.1007/s00184-014-0518-4




Abstract

Statistical techniques are used in all branches of science to determine the feasibility of quantitative hypotheses. One of the most basic applications of statistical techniques in comparative analysis is the test of equality of two population means, generally performed under the assumption of normality. In medical studies, for example, we often need to compare the effects of two different drugs, treatments or preconditions on the resulting outcome. The most commonly used test in this connection is the two sample test for the equality of means, performed under the assumption of equality of variances. It is a very useful tool, which is widely used by practitioners of all disciplines and has many optimality properties under the model. However, the test has one major drawback; it is highly sensitive to deviations from the ideal conditions, and may perform miserably under model misspecification and the presence of outliers. In this paper we present a robust test for the two sample hypothesis based on the density power divergence measure (Basu et al. in Biometrika 85(3):549-559, 1998), and show that it can be a great alternative to the ordinary two sample test. The asymptotic properties of the proposed tests are rigorously established in the paper, and their performances are explored through simulations and real data analysis.


Item Type:Article
Uncontrolled Keywords:Robustness; Density power divergence; Hypothesis testing
Subjects:Sciences > Mathematics > Mathematical statistics
ID Code:31266
Deposited On:02 Jul 2015 11:35
Last Modified:07 Jul 2015 11:21

Origin of downloads

Repository Staff Only: item control page